Alert archive / Wisconsin / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jul 11, 2025, 5:00 PM CDT for Grant County, Wisconsin. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2025, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 11, 2025, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, WI
The radar
The La Crosse radar (KARX), 124 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:17 PM CDT | FLASH FLOOD | 1 Sw Lancaster, WI | Morningview Road underwater, some water flowing into homes. |
| Jul 11, 5:25 PM CDT | FLASH FLOOD | Beetown, WI | Water over the road at Porters Bridge Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
891
WGUS53 KARX 112200
FFWARX
WIC043-120100-
/O.NEW.KARX.FF.W.0007.250711T2200Z-250712T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
500 PM CDT Fri Jul 11 2025
The National Weather Service in La Crosse has issued a
* Flash Flood Warning for...
Southern Grant County in southwestern Wisconsin...
* Until 800 PM CDT.
* At 500 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Platteville, Lancaster, Cassville, Beetown, Arthur, Potosi,
Livingston, Ellenboro, Tennyson, Union, Lancaster Municipal
Airport, Rockville, Hurricane, Klondyke Secluded Acres, Cornelia,
Burton, Porters Bridge, Big H Campground, Big Patch and
Platteville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4272 9100 4272 9102 4276 9096 4289 9091
4290 9043 4264 9043 4264 9071 4267 9089
4270 9098
FLASH FLOOD...RADAR INDICATED
$$
JAW2 follow-up statements
093
WGUS73 KARX 112229
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
529 PM CDT Fri Jul 11 2025
WIC043-120100-
/O.CON.KARX.FF.W.0007.000000T0000Z-250712T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
529 PM CDT Fri Jul 11 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR SOUTHERN GRANT COUNTY...
At 529 PM CDT, emergency management reported thunderstorms producing
heavy rain with water over the road at Porters Bridge Road south of
Beestown Township. Reports of Morning View Road in Lancaster is
underwater. Between 2 and 4 inches of rain have fallen. Additional
rainfall amounts 1 to 1.5 inches are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Platteville, Lancaster, Cassville, Beetown, Arthur, Potosi,
Livingston, Ellenboro, Tennyson, Union, Lancaster Municipal
Airport, Rockville, Hurricane, Klondyke Secluded Acres, Cornelia,
Burton, Porters Bridge, Big H Campground, Big Patch and
Platteville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4272 9100 4272 9102 4276 9096 4289 9091
4290 9043 4264 9043 4264 9071 4267 9089
4270 9098
FLASH FLOOD...OBSERVED
$$
JAW334
WGUS53 KARX 112327
FFWARX
WIC043-120200-
/O.EXT.KARX.FF.W.0007.000000T0000Z-250712T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
627 PM CDT Fri Jul 11 2025
The National Weather Service in La Crosse has extended the
* Flash Flood Warning for...
Southern Grant County in southwestern Wisconsin...
* Until 900 PM CDT.
* At 627 PM CDT, emergency management reported heavy rainfall
amounts and impacted roads from thunderstorms. Water was reported
over the road at Porters Bridge Road south of Beestown Township.
Additional reports of flooding near Morning View Road in
Lancaster. Between 2.5 and 4 inches of rain have fallen. Light
rain showers will continue over the next couple of hours. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Platteville, Lancaster, Cassville, Beetown, Arthur, Potosi,
Livingston, Ellenboro, Tennyson, Union, Lancaster Municipal
Airport, Rockville, Hurricane, Klondyke Secluded Acres, Cornelia,
Burton, Porters Bridge, Big H Campground, Big Patch and
Platteville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4272 9100 4272 9102 4276 9096 4289 9091
4290 9043 4264 9043 4264 9071 4267 9089
4270 9098
FLASH FLOOD...OBSERVED
$$
JAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:16 PM CDT, 2 hours 44 minutes earlier. Its key messages:
- Heavy rain and storms progress northeast through northeast Iowa, southwest Wisconsin, and central Wisconsin through the daytime hours. Highest rainfall amounts expected along southern peripheral counties where 1"+ of rainfall is possible.
- Low confidence in limited precipitation chances through start of new week, eventually increasing Tuesday, lasting through Wednesday.
Area forecast discussion, Jul 11, 2:16 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 216 PM CDT Fri Jul 11 2025 .KEY MESSAGES... - Heavy rain and storms progress northeast through northeast Iowa, southwest Wisconsin, and central Wisconsin through the daytime hours. Highest rainfall amounts expected along southern peripheral counties where 1"+ of rainfall is possible. - Low confidence in limited precipitation chances through start of new week, eventually increasing Tuesday, lasting through Wednesday. && .DISCUSSION... Issued at 209 PM CDT Fri Jul 11 2025 Tonight: Strong Storms and Heavy Rain Possible Elevated convection behind a warm front/baroclinic boundary is starting to pop up across portions of northeastern Iowa early this afternoon. Many of these storms are meager at best with better instability residing much further south into central and southern Iowa where SBCAPE is greater than 1500 J/kg. A surface low is currently located across far southeastern Nebraska with a convectively reinforced upper level shortwave present across Iowa in 18Z 500 mb analysis. As we are north of the warm front and quasi baroclinic boundary, the severe threat overall looks pretty marginal but there is a minor threat for large hail with these initial storms, becoming more of a damaging wind threat later on (especially across far southwestern Wisconsin with DCAPEs greater than 500 J/kg) as they will likely grow upscale into more of a MCS/QLCS type feature with time. Vertical shear overall is marginal at 20-30 kts with some pockets of 35 kts across our far southern counties, being aided/enhanced by the shortwave trough. The severe threat will continue through the afternoon and into the evening, likely waining after 00Z. While the severe threat isn't looking overly impressive for our area, the threat for heavy rain looks much better. Areal pWats sit at 1.5-1.8 inches and warm cloud depths are approaching 3 kft. Any storms will likely be efficient rainfall producers so if we see any training activity, this could lead to signficiant ponding or localized flooding. 11.12Z HREF mean precip totals look to be in the .5 to 1.25 inch range for Northeastern Iowa and Southwestern Wisconsin with lower totals to the north. Due to the convective nature of the storms, there remains some pretty significant differences in the 75th-25th percentiles with the 75th around 1.5-2 inches and the 25th percentile less than .25 inches. Unless we start to see some excessive training, the mean HREF totals look reasonable. Recent (last 24 hours) rainfall across Grant/Clayton counties were generally less than 1.25 inches with the heaviest rains staying south of our area more towards Dubuque, Delaware, and Buchanan counties. Soils and rivers across the area should be able to handle the rain, keeping widespread flooding concerns at bay for the time being. A "cold front" associated with a surface low across Western Ontario will push unto our area later tonight which could bring some additional low end rain chances through the overnight hours before exiting our area through the day Saturday. Rain chances should generally be over by 12Z for areas west of the Mississippi with low chances (20-30%) lingering into the afternoon before moving off to the east. Sunday - Monday: Likely Dry, Warming Temperatures A weak surface high is expected to build into the Mid-Mississippi River Valley behind the cold front, likely keeping conditions dry for Sunday into Monday. We'll see more abundant sunshine across the area, which will allow for temperatures to start climbing back into the mid to upper 80s by Monday with a few places maybe even reaching the 90 degree threshold. With a broad upper level ridge building across the southern CONUS, our area will be in northwest to weakly zonal flow through the start of next week. A stray shower cannot be ruled out Sunday night, especially across north-central Wisconsin, but the general trend should remain dry. Tuesday and Beyond: Wet Mid-week with Cooler Temperatures WPC cluster analysis and mid range models are hinting at a weak trough axis developing across the Northern Rockies and subsequently moving east into our area Tuesday into Wednesday. These features are not well resolved in the mid/long range models but moisture will be reinforced by then with south to southwesterly surface flow helping to deepen areal moisture. As the cold front moves through, PoPs increase to likely (50-70%), especially during the day on Wednesday. How the upper level pattern evolves beyond mid-next week is still uncertain but will leave the slight chance PoPs of the NBM for the late week timeframe. Temperatures will be much more pleasant behind the cold front Wednesday into the weekend with highs in the 70s to low 80s. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1240 PM CDT Fri Jul 11 2025 MVFR conditions at issuance should finally give way to VFR conditions this afternoon. However, concern then turns to potential for showers and thunderstorms this afternoon into tonight, particularly southeast of a MCW-BCK line. At this time, thunder looks to remain southeast of the terminals, but there is a small (30%) chance for this to affect LSE, so have maintained the PROB30 there. Abundant moisture should lead to a recurrence of the IFR/MVFR stratus tonight with a higher probability of IFR at RST. Confidence was not yet there to introduce IFR, so have included low end MVFR instead to begin to trend the forecast toward IFR. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Barendse AVIATION...Ferguson
Hazardous weather outlook, Jul 11, 12:05 PM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1205 PM CDT Fri Jul 11 2025 IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-122115- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Wabasha- Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo- Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- 1205 PM CDT Fri Jul 11 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Ongoing thunderstorm chances through Saturday morning. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ029-030-WIZ054-055-061-122115- Fayette-Clayton-Crawford-Richland-Grant- 1205 PM CDT Fri Jul 11 2025 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible through tonight. Some of the storms may become strong to severe, primarily bringing a risk for damaging winds, although localized flooding, hail, and a tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Ongoing thunderstorm chances through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 2 PM and 10 PM today. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. APF
In the hours before
Local storm report, Jul 11, 4:17 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
417 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Flash Flood 3 E Kieler 42.59N 90.55W
07/11/2025 Grant WI Emergency Mngr
Reports of a washout along County Road H
near Jamestown, with more dirt than water
observed. Report relayed at 404, time
estimated based on radar.
&&
JAWLocal storm report, Jul 11, 4:20 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
420 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Flash Flood 2 ENE Dickeyville 42.63N 90.56W
07/11/2025 Grant WI Emergency Mngr
Report of water over the McAdam Road in
Paris Township. Report relayed at 404PM,
time estimated with radar.
&&
JAWLocal storm report, Jul 11, 4:27 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
427 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Rain Eastman 43.17N 91.02W
07/11/2025 M0.07 Inch Crawford WI Public
&&
JSBLocal storm report, Jul 11, 4:49 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
449 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM Flash Flood 2 N Georgetown 42.66N 90.49W
07/11/2025 Grant WI Emergency Mngr
Significant road damage from flooding.
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:10 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 50 min |
| Jul 11, 3:25 PM CDT | Tornado Warning | ARX | Grant | 16 min |
| Jul 11, 3:26 PM CDT | Flash Flood Warning | ARX | Grant | 6 hr |
| Jul 11, 4:30 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 75 min |
Nearby
Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.